Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 16, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 29, 2011, 4:38 AM CDT for 24 counties in Texas. It took effect at Apr 29, 2011, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 4:38 AM CDT (09:38 UTC)
- In effect from
- Apr 29, 2011, 12:00 PM CDT
- Expired
- Apr 29, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4177 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WWUS74 KLUB 290938 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 438 AM CDT FRI APR 29 2011 ...STRONG SOUTHWESTERLY WINDS EXPECTED BY MIDDAY... TXZ021>044-292100- /O.NEW.KLUB.WI.Y.0016.110429T1700Z-110430T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 438 AM CDT FRI APR 29 2011 ...WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 8 PM CDT THIS EVENING. * TIMING: STRONG WINDS WILL DEVELOP AROUND NOON AND REMAIN IN PLACE UNTIL MID-EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS AROUND 30 MPH WITH FREQUENT GUSTS TO 40 MPH. GUSTS AS HIGH AS 50 MPH ARE EXPECTED GENERALLY NORTHWEST OF A LINE FROM LITTLEFIELD TO TULIA. * IMPACTS: AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS ON THE CAPROCK. WINDS THIS STRONG WILL ALSO HAMPER ANY FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT. && $$
2 follow-up statements
876 WWUS74 KLUB 292007 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 307 PM CDT FRI APR 29 2011 ...STRONG SOUTHWESTERLY WINDS EXPECTED BY MIDDAY... TXZ021>044-300100- /O.CON.KLUB.WI.Y.0016.000000T0000Z-110430T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 307 PM CDT FRI APR 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: STRONG WINDS HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE UNTIL MID-EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS AROUND 30 MPH WITH FREQUENT GUSTS TO 40 MPH. GUSTS AS HIGH AS 50 MPH ARE EXPECTED GENERALLY NORTHWEST OF A LINE FROM LITTLEFIELD TO TULIA. * IMPACTS: AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS ON THE CAPROCK. WINDS THIS STRONG WILL ALSO HAMPER ANY FIRE FIGHTING EFFORTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED FOR AT LEAST ONE HOUR. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT. && $$
018 WWUS74 KLUB 300100 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 800 PM CDT FRI APR 29 2011 TXZ021>044-300200- /O.EXP.KLUB.WI.Y.0016.000000T0000Z-110430T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 800 PM CDT FRI APR 29 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTH TO SOUTHWEST WINDS HAVE DECREASED BELOW 30 MPH...AND IS EXPECTED TO FURTHER DECLINE SHORTLY AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 4:23 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 29, 4:23 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 423 AM CDT FRI APR 29 2011 .SHORT TERM... SHORTWAVE RIDGING WAS ALREADY FOUND DEPARTING THE SOUTH PLAINS THIS MORNING WELL AHEAD OF A MATURE UPPER TROUGH PRESENTLY OCCUPYING MUCH OF THE PACIFIC NORTHWEST. AS HAS TOO OFTEN BEEN THE CASE THIS YEAR...DEEPENING SWLY FLOW AHEAD OF SAID TROF WILL PRODUCE LEE CYCLOGENESIS WELL TO OUR NORTH SETTING THE STAGE FOR YET ANOTHER WINDY DAY AREAWIDE. LEE TROUGH INITIALLY IN ERN NM WILL MIGRATE EAST AS A DRYLINE BY MIDDAY BEFORE LIKELY STALLING JUST EAST OF THE CAPROCK/S EDGE LATE IN THE DAY. ALTHOUGH THE MSLP GRADIENT WILL BE MORE STOUT EAST OF THE DRYLINE...FORECAST SOUNDINGS WEST OF THIS BOUNDARY EXHIBIT DEEP MOMENTUM TRANSFER WITH 25-35 KNOTS OCCUPYING THE LOWEST 5K FEET. STRONGEST WINDS ARE EXPECTED OVER THE FAR WRN AND FAR ERN COUNTIES AWAY FROM THE DRYLINE...HOWEVER WE CANNOT DISCOUNT AN HOUR OF ADVISORY WINDS ELSEWHERE...HENCE THE CWA-WIDE WIND ADVISORY. ON A LESSER NOTE... DIFFUSE SMOKE FROM ONGOING FIRES NEAR OZONA AND FORT DAVIS DID ADVECT NORTH LATE LAST NIGHT BUT AS OF EARLY THIS MORNING WE HAVE TO SEE ANY PROLONGED IMPACTS TO VIS ON THE SOUTH PLAINS. THIS IS EXPECTED TO BECOME EVEN LESS SIGNIFICANT ONCE SOUTH WINDS VEER SWLY LATER THIS MORNING. FORESEE LITTLE DIFFICULTY IN MAX TEMPS ECLIPSING THE 90 DEG MARK ESPECIALLY ON THE CAPROCK WHERE WELL-PHASED SWLY FLOW SHOULD BOOST 850MB TEMPS NEAR 30*C. BY TONIGHT...THE DRYLINE SHOULD MEANDER WEST BUT THIS PROGRESS WILL BE HINDERED BY NET PRESSURE FALLS FARTHER NORTHEAST AS THE LEE CYCLONE IS SHUNTED EAST BY A SURGING COLD FRONT. && .LONG TERM... A WEAK FRONT WILL TRY TO BACK DOOR INTO THE REGION THROUGH THE DAY SATURDAY BUT WILL LIKELY STALL OUT ACROSS THE NORTHERN ROLLING PLAINS. WIND SPEEDS WILL NOT BE ALL THAT HIGH BUT WILL BE OUT OF THE SOUTHWEST WHICH WILL ALLOW FOR SOME MIXING AND RH VALUES WILL DROP OFF THROUGH THE AFTERNOON LIKELY RESULTING IN AN INCREASED FIRE DANGER BUT NOT RED FLAG CONDITIONS. FRONT WILL THEN RAPIDLY PUSH SOUTHWEST THROUGH THE EARLY MORNING HOURS SUNDAY AND COULD POTENTIALLY BRING BREEZY CONDITIONS OVERNIGHT AS TIGHT PRESSURE GRADIENT DEVELOPS BEHIND THE FRONT. FORCING ALONG THE FRONT MAY BE ENOUGH TO SUPPORT SOME SHOWER ACTIVITY AND SOUTHWESTERLY FLOW ALOFT COULD ALLOW WEAK DISTURBANCES TO MOVE OVER THE REGION /ALTHOUGH MODELS ARE NOT INDICATING ANYTHING SUBSTANTIAL AT THIS TIME/ WHICH MAY ALSO HELP PROVIDE ENOUGH LIFT TO GET SHOWERS TO FORM. HIGHS SUNDAY WILL BE AROUND 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR AS CONTINUED COLD AIR ADVECTION AND THE POSSIBILITY OF CLOUDY SKIES COULD LIMIT HIGH TEMPERATURES QUITE A BIT. MOST DIFFICULT PART OF THE FORECAST REMAINS SUNDAY NIGHT THROUGH MONDAY. BOTH THE GFS AND ECMWF HAVE A TROF MOVING ACROSS THE REGION BUT WITH SLIGHT DIFFERENCES IN TIMING. ANOTHER DIFFERENCES IS THAT THE GFS KEEPS LOW-LEVEL MOISTURE ACROSS THE REGION WHILE THE ECMWF HAS THE HIGHER MOISTURE WELL EAST OF THE REGION. WITH SOME MID-LEVEL MOISTURE POSSIBLY GETTING PULLED OVER THE COOL SURFACE DOME AND THE APPROACH OF AT LEAST SOME MID-LEVEL LIFT AHEAD OF THE TROF...THERE COULD BE A CHANCE THAT PRECIPITATION LINGERS INTO THE DAY MONDAY MAINLY IN THE FORM OF SHOWERS. HIGH TEMPERATURES ARE ALSO HIGHLY UNCERTAIN FOR MONDAY AS THE ENSEMBLE SPREAD AT KLBB HAS A RANGE FROM 47 TO 70. IF WE INDEED STAY SOCKED IN WITH CLOUDS AND PRECIPITATION...HIGHS IN THE UPPER 40S ARE NOT OUT OF THE QUESTION BUT OPTED TO KEEP TEMPS CLOSER TO THE ENSEMBLE MEAN UNTIL ANOTHER COUPLE OF MODEL RUNS ARRIVE TO SEE HOW THIS SYSTEM UNFOLDS. ALSO KEPT PRECIPITATION CHANCES BELOW MENTION FOR NOW AS THE ECMWF SOLUTION FOR SUN NIGHT/MON WOULD NOT FAVOR PRECIPITATION AND WILL ALSO SEE HOW THINGS UNFOLD OVER THE NEXT COUPLE OF DAYS. FOR TUESDAY THROUGH THE END OF THE FORECAST...A GRADUAL WARMUP TO AT OR JUST ABOVE NORMAL TEMPERATURES WITH NO CHANCE FOR PRECIPITATION LOOKS TO BE IN STORE. FLOW ALOFT WILL ONCE AGAIN BECOME ZONAL FOR MUCH OF TH WEEK WHICH MAY ALLOW SOME WEAK MOISTURE RETURN TO DEVELOP IN THE OVERNIGHT HOURS BEFORE THE DRYLINE MIXES TO THE EAST IN THE AFTERNOON. ECMWF HAS ANOTHER STRONG FRONT ARRIVING LATE THURSDAY INTO FRIDAY OF NEXT WEEK WHILE THE GFS DOES NOT HAVE THIS FEATURE IN IT JUST YET. FEW CHANGES MADE TO THE EXTENDED FORECAST AS IT WAS IN GOOD SHAPE. JORDAN && .FIRE WEATHER... VOLATILE SITUATION EXPECTED TODAY AS ALL OF THE REGION WILL BE PRONE TO STRONG S-SWLY WINDS SOUTH OF A DEVELOPING SURFACE LOW. THE MOST CRITICAL AREAS WILL BE WEST OF A DRYLINE EXPECTED TO STALL LATE THIS AFTERNOON FROM NEAR MEMPHIS SOUTH TO JAYTON. THESE AREAS WILL SEE MIN RH VALUES BETWEEN 4 AND 12 PERCENT WITH 20-FOOT WINDS EASILY ECLIPSING 20 MPH WITH FREQUENT GUSTS TO 35 MPH. ALTHOUGH MIN RH VALUES EAST OF THE DRYLINE WILL FARE BETTER /GENERALLY AROUND 15 PERCENT/...SIMILAR WIND SPEEDS HERE WILL ALSO PROMOTE THE RAPID SPREAD OF FIRES ESPECIALLY GIVEN THE EXTENT OF BRITTLE FUELS. RED FLAG WARNING REMAINS IN EFFECT AREAWIDE FROM 11 AM UNTIL 9 PM. NO STRONG WIND SHIFTS IN THE IMMEDIATE FUTURE UNTIL SAT MORNING WHEN A COLD FRONT PLUNGES SOUTH AHEAD OF BREEZY NWLY WINDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 91 50 73 36 52 / 0 0 0 10 10 TULIA 93 51 73 36 58 / 0 0 0 20 20 PLAINVIEW 93 50 79 38 58 / 0 0 0 20 20 LEVELLAND 93 51 82 42 58 / 0 0 0 10 20 LUBBOCK 94 51 82 42 59 / 0 0 0 10 20 DENVER CITY 94 50 88 45 59 / 0 0 0 0 10 BROWNFIELD 93 48 86 45 59 / 0 0 0 10 20 CHILDRESS 92 56 79 47 58 / 0 0 10 20 20 SPUR 92 56 86 46 64 / 0 0 0 20 20 ASPERMONT 91 59 92 47 65 / 0 0 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 93/14
Hazardous weather outlook, Apr 28, 3:31 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 331 PM CDT THU APR 28 2011 TXZ021>044-292045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 331 PM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP FRIDAY. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA FOR FRIDAY AFTERNOON AND EVENING. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP ON SATURDAY AFTERNOON ACROSS THE SOUTHWESTERN SOUTH PLAINS. LOCATIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE INTO THE WESTERN SOUTH PLAINS MAY SEE ANOTHER LIGHT FREEZE SUNDAY AND MONDAY MORNINGS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.